MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH CARDIOHELP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

MAQUET CARDIOPULMONARY GMBH CARDIOHELP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number CARDIOHELP
Medical Device Problem Codes Corroded (1131); Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A getinge technician was sent for investigation on 2026-03-16.During visual inspection the hls cable was found corroded on the hls side.The customer requested a replacement hls cable as well as a spare cable.The technician performed safety, calibration, and functionality checks to factory specifications.All function tests are passed.A follow-up medwatch will be submitted when additional information becomes available.
 
Event or Problem Description
The event occurred in usa during a training.It was reported that the pressures could not be zeroed.The customer stated that the hls cable is giving erratic pressure values across multiple circuits.The customer believes that the hls cable is twisted and bent and suspects it is damaged.No harm to any person has been reported.A pressure reading issue, can lead to a pump stop, if the intervention is set by the user, therefore a report is required.Complaint id: (b)(4).
 
Additional Manufacturer Narrative
The event occurred in usa during a training.It was reported that the pressures could not be zeroed.The customer stated that the hls cable is giving erratic pressure values across multiple circuits.The customer believes that the hls cable is twisted and bent and suspects it is damaged.No harm to any person has been reported.A pressure reading issue, can lead to a pump stop, if the intervention is set by the user, therefore a report is required.A getinge technician was sent for investigation on 2026-03-16.During visual inspection the hls cable was found corroded on the hls side.The customer requested a replacement hls cable as well as a spare cable.The technician performed safety, calibration, and functionality checks to factory specifications.All function tests are passed.The logfiles are not available.Another disposable connection cable with the same failure was investigated by getinge life cycle engineering on 2021-03-30.Deposit and oxides were found on the cable socket.By wetting the socket plane with salt-containing liquids (priming), the measurement signals were influenced by the electrical conductivity of the contamination.A service bulletin (issue 95 / 21-05-04) was published may 2021 to make the users aware that the contacts of the plug connections must not come into contact with cleaning agents, disinfectants or priming liquid.Multiple disposable connection cables with the same failure were returned for investigation to re-investigate the issue by getinge life-cycle-engineering on 2024-08-29.The visual discoloration/corrosion was confirmed.In addition, functional tests were carried out which confirmed the following: wetting the socket level of the connector with salty liquids (priming) affects the measurement signals (pressure measurement) due to the increased electrical conductivity of the impurities.To avoid this contamination, it should be ensured that during the priming procedure the contact insides are either covered, remain on the hls or are placed on the holder of the hls cable of the sensor panel.In addition, contact cleaners / contact sprays should not be used to clean the plug contacts.This will also damage the connections.The getinge service and sales unit technician was advised to make the customer aware about the bulletin (issue 95 / 21-05-04).According to the instruction for use of the involved disposables (hls set advanced 5.0 / 7.0, hit set advanced 5.0 / 7.0, v2.4, chapter "preparation and installation") the pressure sensors have to be calibrated and checked before priming.Furthermore, the cardiohelp has a flow/bubble sensor and a venous probe to measure and control the blood flow and parameters.If the measured values are above high limit or below low limit of the set limits the system generates a visual and acoustical alarm.Additionally, according to the instruction for use (ifu) of the cardiohelp, chapter "connection the sensors", it is stated to ensure that the connected sensors are not defective and to not use if there is a visible damage.The review of the non-conformities has been performed on 2026-03-18 for the period of 2022-08-05 to 2026-03-11.It does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The device was manufactured on 2022-08-05.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.According to the risk review the reported failure is below the acceptance threshold according to the risk management plan of the cardiohelp.Based on the results the reported failure "pressur reading issue due to hls cable corroded" could be confirmed.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary's trending program and additional investigations or corrections will be implemented in case of adverse trending.
 
Event or Problem Description
Complaint id (b)(4).

Brand Name
CARDIOHELP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key24626028
Report Number8010762-2026-0000129
Device Sequence Number8689193
Product Code DTQ
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCARDIOHELP
Device Catalogue Number701072780
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown